MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that balloon rupture occurred.The 80% stenosed target lesion was located in the subclavian artery.A 10.0 x 40, 135cm mustang balloon catheter was advanced for dilatation.However, during initial inflation, the pressure could no longer be increased after reaching 4 atmospheres (atm), despite that the rated burst pressure was 20 atm.When the balloon was withdrawn, upon pressure decreasing, it was noted, that the contrast in the pump was mixed with blood.Indicating, that the balloon was leaking.After removal from the patient's body, liquid was injected into the balloon with a syringe.And it was noted, that there was a pinhole on the balloon body.The procedure was completed with a new 10x40 mustang balloon, followed by a 10x37 bsc ld stent.There were no patient complications nor injuries reported.And the patient condition was stable post-procedure.
 
Additional Manufacturer Narrative
E1: initial reporter facility: (b)(6).E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the subclavian artery.A 10.0 x 40, 135cm mustang balloon catheter was advanced for dilatation.However, during initial inflation, the pressure could no longer be increased after reaching 4 atmospheres (atm), despite that the rated burst pressure was 20 atm.When the balloon was withdrawn, upon pressure decreasing, it was noted that the contrast in the pump was mixed with blood, indicating that the balloon was leaking.After removal from the patient's body, liquid was injected into the balloon with a syringe, and it was noted that there was a pinhole on the balloon body.The procedure was completed with a new 10x40 mustang balloon followed by a 10x37 bsc ld stent.There were no patient complications nor injuries reported, and the patient condition was stable post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 33mm in length and extended from a position 23mm proximal of the distal markerband to 8mm distal of the distal markerband.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.E1: (b)(6).

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17218374
Report Number2124215-2023-33705
Device Sequence Number20391396
Product Code FGE
UDI-Device Identifier08714729793823
UDI-Public08714729793823
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0029613817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Patient Weight67 KG